MAUDE Adverse Event Report: BONEBRIDGE AG LEPORELLO; LEPORELLO 3.5MM OLECRANON PLATE 9 HOLE LEFT

BONEBRIDGE AG LEPORELLO; LEPORELLO 3.5MM OLECRANON PLATE 9 HOLE LEFT
Model Number B-151100
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Limb Fracture (4518)
Date of Event 08/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On august 8, 2024, bonebridge was notified about a breakage of a leporello 3.5mm olecranon plate that occured in switzerland.The case involved a 55-year-old female patient with bilateral traumatic elbow dislocation.The patient had a highly comminuted olecranon fracture on the left side, which was treated with a leporello 3.5mm olecranon plate, and a coronoid fracture on the right side.The surgery took place on (b)(6) and was reported as uneventful.Seven weeks later, during the first postoperative visit, the x-ray revealed a plate breakage at the comminution zone.The patient reported no fall or other incident that could have caused the breakage.However, the patient reported daily household activities, inlcuding using her arm to help her husband put on support stockings.The x-rays were provided to bonebridge.Due to concerns about the fixation technique, the case was reviewed independently by two orthopedic surgeons from the bonebridge technical commission.The origin of the case was blinded to the reviewers, and they provided oral feedback to bonebridge ceo dr.(b)(6).Reviewer 1 observed that the fracture zone was not compressed and the coronoid fragment was not properly stabilized.The screws used were too short, and two long cortical screws did not secure the opposite cortical bone, leading to an unstable construct and plate failure.The reviewer suggested that significant arm movement could have contributed to the breakage as well.Reviewer 2 also noted instability in the coronoid region and the lack of compression in the comminution zone.They pointed out that this fracture should have been easy to fix, as the olecranon was intact and compression could have been achieved.The reviewer suggested that using a small mini-fragment plate might have helped.Furthermore, mechanical testing conducted by bonebridge as part of its v&v activities during development demonstrated that the bonebridge leporello 3.5mm olecranon plate implant can withstand significantly higher static and dynamic loads than the predicate device, the synthes va-lcp olecranon plate (bonebridge: 120 n at 1 million cycles; synthes: 80 n at 1 million cycles) under the same test conditions.The explant was sent to bonebridge for further investigation.The surface of the broken device revealed a typical fatigue failure, which corresponds to the inaccurate fracture repositioning and unstable construct identified by the clinical reviewers.In conclusion, the fracture was extensive and highly comminuted, and the lack of compression resulted in an unstable construct.This instability, combined with continued movement, likely caused the plate to break.Despite this outcome, the device itself is considered to have met its specifications.

Brand Name
LEPORELLO
Common Device Name
LEPORELLO 3.5MM OLECRANON PLATE 9 HOLE LEFT
Manufacturer (Section D)
BONEBRIDGE AG
bahnhofstrasse 11
zug, 6300
SZ  6300
Manufacturer (Section G)
BONEBRIDGE AG
bahnhofstrasse 11
zug 6300
SZ   6300
Manufacturer Contact
michelle gumpelmayer
bahnhofstrasse 11
zug 6300
SZ   6300
MDR Report Key20156591
Report Number3021010222-2024-00002
Device Sequence Number4235335
Product Code HRS
UDI-Device Identifier07640187461954
UDI-Public07640187461954
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K240318
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberB-151100
Device Catalogue NumberN/A
Device Lot Number220367
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2024
Initial Report FDA Received Date09/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age55 YR
Patient SexFemale